How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Doctor
Category: Medical
Satisfied Customers: 11231
Experience:  Over 30 years of experience in OB/GYN practice.
13711182
Type Your Medical Question Here...
Dr. Norm S. is online now

I'm 30, just started taking the combined contraceptive pill

Customer Question

I'm 30, just started taking the combined contraceptive pill for 2 months (this month is my 2nd month). Today is my last active pill day and the pill-free period starts tomorrow. However, I have breakthrough bleeding this morning, not a lot, but there's always some blood. Is this normal? Should I be worried?
I have been very stressed for the last week or so and had an intense work out session on Monday.
Submitted: 9 months ago.
Category: Medical
Expert:  Dr. Norm S. replied 9 months ago.

Which pill are you taking?

Did you have breakthrough bleeding the first month?

How many days did you have breakthrough bleeding this month? Thank you.

Customer: replied 9 months ago.
microgynon. No breakthrough in the first month.
In this month, today is the first day, also on my last active pill day. Thanks
Expert:  Dr. Norm S. replied 9 months ago.

Some breakthrough bleeding when taking the pill is quite common. Stress increases the chance of breakthrough bleeding. Usually it's nothing to worry about and resolves itself over time.

I wouldn't be worried. If you get breakthrough bleeding that goes on for many days or weeks, then I would see your doctor. If the bleeding is a significant problem, then switching pills usually will take care of it. However, breakthrough bleeding that lasts only a day or a few days is usually nothing to worry about. Best wishes.